MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 08/24/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that a 54-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula ultimately resulting in death.It was reported the biosense webster inc (bwi) representative heard from the lab staff at the facility that a patient died of an esophageal fistula sometime after the procedure.The bwi representative does not know when the adverse event was discovered.The physician has not discussed this event with the bwi representative, this event was reported to them by the lab staff at the facility.To the bwi representative¿s knowledge, there was no an adverse event during the procedure which occurred on (b)(6) 2022.The bwi representative was notified by the ep lab staff at the facility on 10/07/2022 that a patient that had pulmonary vein isolation on (b)(6) 2022 and had expired on (b)(6) 2022.The physician and the bwi representative have not had a discussion regarding what the patients cause of death is thought to be.The assessment of esophageal injury or fistula was verbalized to the bwi representative by the ep lab staff on 10/07/2022.Ep lab staff reported that a ct was performed when the patient returned to the hospital ¿some time¿ after the date of the procedure.The bwi representative was not present during the procedure and was not given access to the patient¿s medical record.As such, no additional information is available.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.Reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2022-02721 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter).(2) importer report number # 2029046-2022-50012 product code m490007 (smartablate¿ system rf generator (us)).
 
Additional Manufacturer Narrative
It was reported that a 54-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula ultimately resulting in death.It was reported the biosense webster inc (bwi) representative heard from the lab staff at the facility that a patient died of an esophageal fistula sometime after the procedure.The bwi representative does not know when the adverse event was discovered.The physician has not discussed this event with the bwi representative, this event was reported to them by the lab staff at the facility.To the bwi representative¿s knowledge, there was no an adverse event during the procedure which occurred on (b)(6) 2022.The bwi representative was notified by the ep lab staff at the facility on 10/07/2022 that a patient that had pulmonary vein isolation on (b)(6) 2022 and had expired on 28-sep-2022.The physician and the bwi representative have not had a discussion regarding what the patients cause of death is thought to be.The assessment of esophageal injury or fistula was verbalized to the bwi representative by the ep lab staff on 10/07/2022.Ep lab staff reported that a ct was performed when the patient returned to the hospital ¿some time¿ after the date of the procedure.Device investigation detail: the device investigation was completed on 1-sep-2023, which included a manufacturing record evaluation (mre).The mre was performed for the finished device with serial number (b)(4), and no internal actions related to the reported complaint condition were identified.Repair follow-up was performed, and service was declined by the customer.As such, the reported complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importer reference # (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15726242
Report Number2029046-2022-50012
Device Sequence Number2919981
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
Report Date (Section F) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/01/2023
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer10/12/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; THMCL SMTCH SF BID, TC, D-F; UNKNOWN DECANAV CATHETER; UNK_PENTARAY
Outcome Attributed to Adverse Event Death;
Patient Age54 YR
Patient SexMale